MAUDE Adverse Event Report: INTERRAD MEDICAL SECURACATH; SUBCUTANEOUS ENGINEERED STABILIZATION DEVICE

INTERRAD MEDICAL SECURACATH; SUBCUTANEOUS ENGINEERED STABILIZATION DEVICE
Model Number SCR-01
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On (b)(6) 2019, (b)(6) medical received a report of a 5f securacath device not snapping together when placed on an arrow 5.5 f midline catheter.(b)(6) medical received the device involved in the event and performed an evaluation.The evaluation included a review of internal documents, physical examination, and testing.There were no concerns identified with the internal document review and the device was able to be placed onto a 5.5f arrow catheter without issue.There were no indications of any manufacturing defects, only minor physical damage noted.Based on the fact that both cover and base of the securacath had signs of minor physical damage that is consistent with pressing the cover and base together when the base towers are misaligned with the cover slots, it had to of occurred at the users facility.This type of matching damage on both base and cover could not happen during the manufacturing, packaging and shipping process as the base and cover do not touch until the user snaps them together.It is only at the user facility that the cover and base come into contact with each other.This was not a malfunction of the securacath device and no injury was reported.This is being reported to provide a response to the user facility report of a securacath device malfunction (medwatch report #(b)(4)).The conclusion of (b)(6) medical's evaluation is that there was not a malfunction of the device but the cause of the issue was the misalignment of the base towers with the cover slots.This misalignment was most likely due to the catheter being offset within the groove of the securacath's base.When the catheter is not properly aligned within the groove of the base, it can be difficult to snap the cover onto the base.This can be avoided by making sure per step 11 of the instructions for use,"align the catheter with the groove in the anchor base" before placing the cover on.
 
Event or Problem Description
(b)(6) medical clinical educator received a call about a nurse who was placing a 5f securacath device on an arrow 5.5f midline catheter and was unable to snap the securacath base and cover together.She opened a new one that worked without any problems and saved that device that did not snap together.The device was returned to (b)(6) medical and was able to be snapped on to a 5.5f arrow midline catheter without issue.

Brand Name
SECURACATH
Common Device Name
SUBCUTANEOUS ENGINEERED STABILIZATION DEVICE
Manufacturer (Section D)
INTERRAD MEDICAL
181 cheshire lane
suite 100
plymouth MN 55441
MDR Report Key8693483
Report Number3007795799-2019-00002
Device Sequence Number1655551
Product Code OKC
UDI-Device Identifier00865382000228
UDI-Public(01)00865382000228(17)200831(10)A1827
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K180769
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type User Facility
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberSCR-01
Device Catalogue Number400110
Device Lot NumberA1827
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight82